Alert archive / Ohio / Frost Advisories in 2009
Frost Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 18, 2009, 3:02 PM EDT for 13 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 19, 2009, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2009, 3:02 PM EDT (19:02 UTC)
- In effect from
- May 19, 2009, 3:00 AM EDT
- Expired
- May 19, 2009, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Ashtabula County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 181902 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 302 PM EDT MON MAY 18 2009 OHZ013-014-020>023-029>033-038-047-PAZ002-003-190315- /O.NEW.KCLE.FR.Y.0003.090519T0700Z-090519T1200Z/ GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE 302 PM EDT MON MAY 18 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY. MORE AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT OVER THE REGION AS TEMPERATURES SETTLE INTO A RANGE FROM 33 TO 37 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
000 WWUS71 KCLE 190241 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1041 PM EDT MON MAY 18 2009 OHZ013-014-020>023-029>033-038-047-PAZ002-003-191200- /O.CON.KCLE.FR.Y.0003.090519T0700Z-090519T1200Z/ GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE 1041 PM EDT MON MAY 18 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY. AREAS OF FROST ARE AGAIN EXPECTED TO DEVELOP OVERNIGHT FOR MUCH OF INLAND NORTHEAST OHIO. TEMPERATURES ARE EXPECTED TO DIP TO THE MIDDLE AND LOWER 30S. LOCALIZED AREAS MAY BRIEFLY DIP INTO THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KCLE 190815 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 415 AM EDT TUE MAY 19 2009 OHZ013-014-020>023-029>033-038-047-PAZ002-003-191200- /O.CON.KCLE.FR.Y.0003.000000T0000Z-090519T1200Z/ GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE 415 AM EDT TUE MAY 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM THIS MORNING FOR INLAND NORTHEAST OHIO AND INLAND NORTHWEST PENNSYLVANIA. AREAS OF FROST WILL OCCUR AGAIN EARLY THIS MORNING ACROSS MUCH OF INLAND NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. TEMPERATURES ARE EXPECTED TO DIP TO THE MIDDLE AND LOWER 30S. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S IN SOME OF THE NORMALLY COLDER AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KCLE 191210 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 810 AM EDT TUE MAY 19 2009 OHZ013-014-020>023-029>033-038-047-PAZ002-003-191315- /O.EXP.KCLE.FR.Y.0003.000000T0000Z-090519T1200Z/ GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE 810 AM EDT TUE MAY 19 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL CONTINUE TO WARM THIS MORNING AND ANY LINGERING FROST SHOULD DISSIPATE QUICKLY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 18, 2:54 PM EDT, 8 minutes earlier.
Area forecast discussion, May 18, 2:54 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
254 PM EDT MON MAY 18 2009
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL MOVE EAST TO THE MID ATLANTIC COAST
BY TUESDAY MORNING LEAVING A RIDGE EXTENDING WEST INTO OHIO. A COLD
FRONT WILL SLIDE SLOWLY SOUTHEAST ACROSS THE REGION THURSDAY NIGHT
AND FRIDAY THEN WEAK HIGH PRESSURE WILL MOVE OVER THE EASTERN GREAT
LAKES ON THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY/...
HIGH PRESSURE MOVING EAST WILL STILL HAVE ENOUGH OF AN INFLUENCE TO
KEEP WINDS LIGHT TONIGHT AND SKIES MOSTLY CLEAR TO PARTLY CLOUDY AT
MOST. THUS MORE AREAS OF FROST ARE LIKELY TO DEVELOP EAST THIRD
AWAY FROM THE LAKESHORE LATE TONIGHT SO LOOKS LIKE ANOTHER ADVISORY
IS IN ORDER AS LOWS DROP TO A RANGE FROM ABOUT 33 TO 37 IN THIS
AREA. WILL RUN BUFFER AREA OF CHC/PATCHY FROST AROUND THIS AREA.
&&
.SHORT TERM /6 AM TUESDAY THROUGH THURSDAY NIGHT/...
EVEN THOUGH A DISSIPATING COLD FRONT WILL DROP INTO THE LAKE ERIE
AREA...HIGH PRESSURE RIDGING AT THE SURFACE AND ALOFT WILL KEEP THE
AIRMASS FAIRLY DRY WITH GENERAL SUBSIDENCE PERSISTING AROUND THE
REGION. ANOTHER SLOW MOVING COLD FRONT WILL DROP SE INTO OR ACROSS
LAKE ERIE THU NIGHT. THIS FRONT HAS A NARROW BAND OF MOISTURE
MOVING ALONG AND JUST BEHIND THE FRONT. AS THE UPPER RIDGING MOVES
OFF TO THE EAST COULD SEE A FEW SHOWERS MOVE INTO THE AREA WITH THIS
FRONT BUT THE CHANCE WILL BE SMALL.
A PROGRESSION OF NOTICEABLY WARMER TEMPS WILL OCCUR TUE THROUGH THU
WITH TEMPS TOPPING 80 IN MOST LOCATIONS ON THU.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
TEMPERATURES ARE THE BIG ITEM FOR THE EXTENDED. THE FLOW WILL BE
NORTHERLY THROUGH SUNDAY. THE 12Z MOS MEX NUMBERS ARE VERY COOL
COMPARED TO OTHER GUIDANCE. DID A MIX BETWEEN THE MEX NUMBERS AND
HPC GUIDANCE.
WITH HIGH PRESSURE TO THE NORTH KEPT IT DRY THROUGH SATURDAY NIGHT.
THE GFS TRIES TO INTRODUCE SOME QPF ON SUNDAY THIS SEEMS
OVERDONE...WILL CONTINUE WITH THE CHANCE POPS BUT CONFIDENCE IS LOW.
MONDAY THE CHANCES SEEM MUCH BETTER FOR SHOWERS/THUNDERSTORMS WITH A
FRONT MOVING THROUGH. THE GFS AND ECMWF AGREE WITH THAT.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS AND LIGHT WINDS ARE FORECAST FOR THE TAF PERIOD.
HIGH PRESSURE OVERHEAD WILL SHIFT EAST TONIGHT. SOME MID/HIGH
CLOUDS WILL CROSS THE AREA TONIGHT AHEAD OF A WEAK SHORT WAVE
ALOFT.
OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY.
&&
.MARINE...
HIGH PRESSURE OVERHEAD THIS EVENING WILL MOVE EAST OVERNIGHT AND THE
WINDS WILL SLOWLY INCREASE FROM THE SOUTHWEST TUESDAY. THE SOUTHWEST
WINDS WILL BE 10 TO 20 KNOTS...THEN THE WINDS WILL DECREASE. THE
NEXT CONCERN IS FRIDAY THROUGH SUNDAY WITH A NORTHEAST WIND WITH
HIGH PRESSURE JUST TO THE NORTH. AT THIS TIME IT LOOKS LIKE THE
WAVES SHOULD STAY BELOW SMALL CRAFT ADVISORY CRITERIA...BUT IT WILL
BE CLOSE. THIS WILL HAVE TO BE MONITORED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 3 AM TO 8 AM EDT TUESDAY FOR OHZ013-014-
020>023-029>033-038-047.
PA...FROST ADVISORY FROM 3 AM TO 8 AM EDT TUESDAY FOR PAZ002-003.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, May 18, 8:06 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 806 AM EDT MON MAY 18 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-191215- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 806 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Ohio, 2009Frost Advisories in Pennsylvania, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.